MAUDE Adverse Event Report: MICROVENTION, INC. AZUR DETACHABLE FRAMING COIL; EMBOLIZATION COIL

MICROVENTION, INC. AZUR DETACHABLE FRAMING COIL; EMBOLIZATION COIL
Model Number 45-652050
Medical Device Problem Codes Detachment Of Device Component (1104); Difficult to Advance (2920)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/11/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was reported unavailable for evaluation.Based on the information provided, the root cause of this complaint cannot be determined.
 
Event or Problem Description
It was reported that the physician was performing a splenic aneurysm embolization.Physician had a 6 fr cook raabe guiding sheath in the splenic artery.He advanced a terumo glidecatheter (non-tapered angel) into the aneurysm.When advancing the 20 x 50 framer through the glidecatheter, it got stuck at the end of the catheter and would not advance.When pulling back on the pusher wire, the coil detached in the glidecatheter.The glidecatheter was removed with the coil inside.The coil was discarded and not implanted.The device will not be returned.There was no reported patient injury.

Brand Name
AZUR DETACHABLE FRAMING COIL
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key6087903
Report Number2032493-2016-00271
Device Sequence Number364100
Product Code KRD
UDI-Device Identifier00810170016097
UDI-Public(01)00810170016097(11)151110(17)201110(10)151110EC1
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K122543
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 10/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/10/2020
Device Model Number45-652050
Device Lot Number151110EC1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1